| Model Number |
ACL REPAIR TIGHTROPE, WITH INTERNALBRACE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/24/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an arthroscopic suturing of the meniscus and an acl repair surgery the suture broke while tightening the loop (ar-1588r-ib).There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1588r-ib acl repair tightrope was received for investigation.Visual evaluation noted that the button and suture threader were not returned with the device.The suture system was received completely disassembled and it was further noted that the fibertape and fiberlink/tigerlink sutures were torn.Functional testing was not performed due to the damage to the device.The most likely cause for the observed failure can be attributed to user error of the device due to excessive force used during suture passing/tensioning/tensioning.Per dfu-0147-eo revision 2 precautions: 1.Acl/pcl/btb/rt/abs tightrope only: excessive force on the shortening suture strands and/or tensioning the shortening suture strands not in-line with the bone socket may break the strands and impair ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket and the graft stability is verified by pulling distally on the graft.